MAUDE Adverse Event Report: ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE
Catalog Number Z508G
Medical Device Problem Codes Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Investigation summary: it was reported performance pull off suture needle pre-op.An empty opened foil, a labeled winding former with an un-dispensed suture and a needle inserted in a pink sponge were returned for analysis.During the visual inspection of the sample, the swage and attachment area were as expected; however, the suture have begun with the process of disintegration; this is the cause of the needle was detached from the strand.Also, the foil was examined for visual inspection and present holes in cavity on the back- foil package due to excessive manipulation and this condition contributed to degradation of the suture.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of performance pull off suture needle pre-op is a suture degradation; due to the improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent an unknown plastic surgery on (b)(6) 2018, and suture was used.Prior to use on the patient, the suture was easily detached from the needle when taking out a needle from the tray by holding it with a needle-holder.There were no adverse consequences to the patient.Upon device evaluation, the foil was examined for visual inspection and present holes in cavity on the back- foil package due to excessive manipulation and this condition contributed to degradation of the suture.No additional information was provided.

Brand Name
PDSII UD 18IN 3-0 S/A PS-4 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8150678
Report Number2210968-2018-77653
Device Sequence Number1569580
Product Code NEW
UDI-Device Identifier10705031061316
UDI-Public10705031061316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberZ508G
Device Lot NumberHE2445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/11/2018
Patient Sequence Number1